Alert archive / South Dakota / River Flood Warnings in 2019
River Flood Warning 67, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 16, 2019, 4:26 PM CDT for Minnehaha County, Moody County, South Dakota. It was in force for 83 days.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2019, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 7, 2019, 10:59 AM CDT
- In force
- 83 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 29 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Dell Rapids (DERS2). The gauge peaked at 15.78 ft at Mar 24, 2019, 3:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:22 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 16, 3:22 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 322 PM CDT Sat Mar 16 2019 .SHORT TERM...(This evening through Sunday) Issued at 319 PM CDT Sat Mar 16 2019 Band of mainly light snow continues to work southeastward thru our SW Minnesota counties this afternoon as a upper level jet max noses into the region along with a weak thermal boundary. Short range guidance also hinting at the potential for a hit or miss shower or two late this afternoon and early evening across our NW IA counties. This potential is further enhanced with ongoing Cu already evident on visible satellite and thus will introduce some slight chances POPs. Surface high pressure builds to the west overnight with the potential for some fog again by early morning Sunday. Clouds will likely linger longer east of I-29. Sunday will again be rather uneventful across the region with a lack of precipitation and gradually moderating temperatures. Nudged highs up a touch in some locations with a few overachieving readings today. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM CDT Sat Mar 16 2019 Thankfully, the mostly quiet weather looks to continue in the extended portions of the forecast with an upper level ridge to the west and north or northwesterly flow aloft dominating across the Tri- state area. A fairly stout shortwave drops out of the north Tuesday into Wednesday but is quite moisture starved with only slight and chance level POPs warranted mainly across our southern zones. If any precipitation does actually fall, it would be quite light. Another potential system approaches by next weekend, but at this time looks to mainly focus south of our area. Temperatures will gradually warm thru the period starting off around or a bit below normal to start the week with near or even above normal temperatures for the second half of the week. Did bump highs up a couple/few degrees over the blended guidance to within collaboration of neighboring offices but with the GFS generally at the top end of its ensemble envelope, kept the changes fairly tempered. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1219 PM CDT Sat Mar 16 2019 Band of very light snow or flurries currently working thru SW MN and then perhaps into NW IA this afternoon but should stay away from the terminals. Outside of that, largely VFR to MVFR conditions with a stray IFR ceiling currently over KHON. Some indication of fog again overnight and early Sunday but confidence in impacting any one single terminal too low for any restrictive mention in the TAF at this time. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Kalin LONG TERM...Kalin AVIATION...Kalin
Hazardous weather outlook, Mar 16, 5:06 AM CDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 506 AM CDT Sat Mar 16 2019 IAZ001>003-012>014-020>022-031-032-MNZ072-081-089-090-098-NEZ013-014- SDZ038-050-052-053-057>071-171015- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lyon MN-Cottonwood-Nobles-Jackson-Rock- Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison- Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner- Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 506 AM CDT Sat Mar 16 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Flooding from recent rain and snow melt will continue. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas experiencing overland flooding from recent heavy rains should see water levels slowly recede. Flooding will continue on several area rivers into early next week. Additional runoff from melting snow pack will be limited by cooler than normal temperatures through the weekend, though a warm up is expected late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ071-080-097-SDZ039-040-054>056-171015- Lincoln MN-Murray-Pipestone-Kingsbury-Brookings-Miner-Lake-Moody- 506 AM CDT Sat Mar 16 2019 This Hazardous Weather Outlook is for southwest Minnesota and east central South Dakota. .DAY ONE...Today and tonight. Areas of dense fog will reduce visibility below a quarter of a mile at this this morning. Flooding from recent rain and snow melt will continue. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas experiencing overland flooding from recent heavy rains should see water levels slowly recede. Flooding will continue on several area rivers into early next week. Additional runoff from melting snow pack will be limited by cooler than normal temperatures through the weekend, though a warm up is expected late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Lincoln | 82 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Union | 21 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Minnehaha | 11 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Mar 16, 4:12 AM CDT | Dense Fog Advisory | FSD | Brookings, Kingsbury, Lake, Miner, Moody | 5 hr |
| Mar 16, 4:26 PM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Clay | 21 days |
| Mar 15, 9:46 PM CDT | River Flood Warning | FSD | Rock | 21 days |
| Mar 16, 3:33 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Mar 16, 4:26 PM CDT | River Flood Warning | FSD | Murray | 21 days |
Nearby
River Flood Warnings in South Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.